| Model Number |
ZM-541PA |
| Medical Device Problem Codes |
Overheating of Device (1437); Temperature Problem (3022)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter batteries melted the rear casing of this unit.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.
Event or Problem Description
The customer reported that the transmitter batteries melted the rear casing of this unit.No consequence or impact to the patient.
Additional Manufacturer Narrative
Corrected data: d10: device available for evaluation.H3: device evaluated by manufacturer.H10: manufacturer narrative.Additional information: f7: type of report.G7: type of report.H2: if follow-up, what type.H6: event problem and evaluation codes.Manufacturer narrative: investigation result: the device has been in service since 2013, which is over 5 years at the time of reported issue.A review of the device history found no previously reported issues with the unit.Evaluation of the unit found the plastic behind the negative terminal of the middle battery compartment to have been melted.Additionally, the customer had appeared to attempt an incorrect repair of the terminal.Please refer to attached picture.The battery was confirmed to heat up after a few seconds of battery insertion.The root cause is determined to be user error in incorrect repair of the battery terminal.The device was not in use with a patient and there was no reported harm.There is no indication of improper or inadequate device design.